Alert archive / Virginia / Flash Flood Warnings in 2017

Flash Flood Warning 1, NWS Wakefield, VA

March 31, 20175 counties in Virginia

NWS Wakefield, VA issued this flash flood warning at Mar 31, 2017, 6:38 PM EDT for 5 counties in Virginia. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2017, 6:38 PM EDT (22:38 UTC)
Expired
Mar 31, 2017, 11:15 PM EDT
In force
5 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Chesapeake, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Suffolk, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 75 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 6:50 PM EDTFLASH FLOOD2 Nnw Greenbrier, VAKNEE HIGH WATER AT SPARROW INTERMEDIATE SCHOOL. TIME ESTIMATED BY SPOTTER. .
Mar 31, 7:40 PM EDTHEAVY RAIN 3.361 Wnw Cradock, VARAINFALL FOR THE DAY.
Mar 31, 8:00 PM EDTHEAVY RAIN 4.522 W North Virginia Beac, VARAINFALL FOR THE DAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2017-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2017-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

084 
WGUS51 KAKQ 312238
FFWAKQ
VAC550-710-740-800-810-010315-
/O.NEW.KAKQ.FF.W.0001.170331T2238Z-170401T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
638 PM EDT FRI MAR 31 2017

The National Weather Service in Wakefield has issued a

* Flash Flood Warning for...
  The City of Norfolk in southeastern Virginia...
  The City of Chesapeake in southeastern Virginia...
  The City of Portsmouth in southeastern Virginia...
  The City of Suffolk in southeastern Virginia...
  The City of Virginia Beach in southeastern Virginia...

* Until 1115 PM EDT

* At 637 PM EDT, the public reported thunderstorms producing heavy
  rain across the warned area. Up to two inches of rain have already 
  fallen. Flash flooding is already occurring near Oceanview and 
  additional flash flooding is likely.

* Some locations that will experience flooding include...
  Virginia Beach, Ocean View, Kempsville, Virginia Wesleyan College,
  Old Dominion University, Downtown Norfolk, Regent University, Great
  Bridge, Downtown Suffolk, Deep Creek, Downtown Portsmouth, Holland,
  Churchland, Norfolk State University, Norfolk, Chesapeake,
  Portsmouth, Suffolk, Fentress and Bowers Hill.

Additional rainfall amounts of 2 inches are possible in the warned 
area.

LAT...LON 3672 7595 3665 7595 3661 7690 3691 7653
      3689 7639 3696 7633 3695 7627 3696 7627
      3698 7630 3691 7610 3688 7612 3685 7607
      3685 7606 3691 7609 3694 7600 3692 7598
      3666 7590

$$

MRD
2 follow-up statements
545 
WGUS71 KAKQ 312314
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
714 PM EDT FRI MAR 31 2017

VAC550-710-740-800-810-010315-
/O.CON.KAKQ.FF.W.0001.000000T0000Z-170401T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Norfolk VA-City of Chesapeake VA-City of Portsmouth VA-
City of Suffolk VA-City of Virginia Beach VA-
714 PM EDT FRI MAR 31 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
...THE CITY OF NORFOLK...THE CITY OF CHESAPEAKE...THE CITY OF
PORTSMOUTH...THE CITY OF SUFFOLK AND THE CITY OF VIRGINIA BEACH...

At 712 PM EDT, very heavy rain continues across the warned area with 
2 to 3 inches of rain since 4 pm. An additional 1 to 2 inches of 
rain is possible this evening which will continue to cause flash 
flooding. 

Some locations that will experience flooding include...
Virginia Beach, Ocean View, Kempsville, Virginia Wesleyan College,
Old Dominion University, Downtown Norfolk, Regent University, Great
Bridge, Downtown Suffolk, Deep Creek, Downtown Portsmouth, Holland,
Churchland, Norfolk State University, Norfolk, Chesapeake,
Portsmouth, Suffolk, Fentress and Bowers Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3672 7595 3665 7595 3661 7690 3691 7653
      3689 7639 3696 7633 3695 7627 3696 7627
      3698 7630 3691 7610 3688 7612 3685 7607
      3685 7606 3691 7609 3694 7600 3692 7598
      3666 7590

$$

MRD
635 
WGUS71 KAKQ 010315
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
1115 PM EDT FRI MAR 31 2017

VAC550-710-740-800-810-010323-
/O.EXP.KAKQ.FF.W.0001.000000T0000Z-170401T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Norfolk VA-City of Chesapeake VA-City of Portsmouth VA-
City of Suffolk VA-City of Virginia Beach VA-
1115 PM EDT FRI MAR 31 2017

...THE FLASH FLOOD WARNING FOR ...THE CITY OF NORFOLK...THE CITY OF
CHESAPEAKE...THE CITY OF PORTSMOUTH...THE CITY OF SUFFOLK AND THE
CITY OF VIRGINIA BEACH WILL EXPIRE AT 1115 PM EDT...

The heavy rain has ended. Flood waters are receding. Flooding is no 
longer expected to pose a threat. Please continue to heed any 
remaining road closures.

LAT...LON 3672 7595 3665 7595 3661 7690 3691 7653
      3689 7639 3696 7633 3695 7627 3696 7627
      3698 7630 3691 7610 3688 7612 3685 7607
      3685 7606 3691 7609 3694 7600 3692 7598
      3666 7590

$$

BROWN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 3:38 PM EDT, 3 hours earlier.

Area forecast discussion, Mar 31, 3:38 PM EDT, 3 hours before
Area Forecast Discussion
National Weather Service WAKEFIELD VA
338 PM EDT Fri Mar 31 2017

.SYNOPSIS...
Low pressure and trailing cold front will move off the Mid Atlantic
coast tonight. High pressure builds over the area for the weekend,
then moves off the coast Monday. Another area of low pressure
crosses the area Tuesday.

&&

.NEAR TERM /TONIGHT/...
Warm front snaking its way across the fa attm with a weak wedge
hanging tuff across the nwrn zones. The dry slot continues to
advance ene with skies bcmg pt sunny as far east as the srn Ches
Bay. Meanwhile, the trailing cold front is still west of the
mts. Triple point low and trailing cold front progged to track
east across the region this evening then offshore by 06Z. Storms
developing along the border beginning to pulse a bit with these
being the main cells to watch over the next few hrs. Additional
storms developing along the advancing cold front.

The cold front crosses the area this evening then moves offshore
by 06Z with drier air quickly cutting off pcpn after fropa. Will
carry likely pops this evening then ramp down by 06Z with decreasing
cldns after midnight. Temps fall into the upr 40s - lwr 50s.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
High pressure over the Great Lakes Saturday builds SE and over the
Mid Atlantic Sunday before moving off the coast Monday. Moisture
returns later Monday ahead of the next system approaching from the
west. Dry and mild through Monday morning. Highs Saturday from the
upr 50s-lwr 60s along the eastern shore to the upr 60s-mid 70s west
of the Bay. Lows 40-45. A bit cooler Sunday with highs in the 60s
except 55-60 at the beaches. Lows 45-50. Shwrs return late Monday
afternoon across the piedmont. Highs in the upr 50s-lwr 60s ern
shore, mid 60s-lwr 70s west of the bay.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Low pressure and an associated upper trough will track across the
area Monday night into Tuesday. Some timing questions exist with
respect to how soon the pcpn arrives late Monday and how quickly it
exits on Tuesday. The ECMWF solution is faster compared to the GFS
and would allow dry conditions Monday afternoon. Did not get too
specific with the timing just yet...keeping pops in thru the day.
However, would expect pcpn to end sooner given the progressive look
to this feature. Likely/categorical PoPs Monday night (70-80%), then
50-70% Tuesday (highest E/NE). After that, should see a period of
dry wx from late Tue thru Wed night. The next system is expected to
impact the region Thursday into next Friday. Have included chc pops
for now 30-40%. Warm Tues/Wed with highs in the mid 60s to mid 70s.
Cooler next Thu/Fri with highs dropping into the 50s to low 60s by
next Fri.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
The main band of rain and embedded thunderstorms with associated IFR
was sliding off the coast at 18Z. Scattered thunderstorms were
developing farther inland and may still impact the TAF sites during
the afternoon. Low pressure over south central Virginia will move
northeast with a trailing cold front moving off the coast by
evening. High pressure begins to build over the Mid Atlantic States
Saturday morning with a clearing sky and VFR conditions. Gusty south
winds this afternoon will veer to southwest and later west during
the evening and overnight.

OUTLOOK...VFR conditions prevail during the weekend as surface high
pressure settles over the region by Sunday. The high moves off the
coast Sunday night and Monday as low pressure becomes centered
over the lower Mississippi Valley. That low will impact the
weather Monday night and Tuesday with showers and thunderstorms
with degraded aviation conditions likely. Improvement is
expected to improve for Tuesday night and Wednesday.

&&

.MARINE...
SCA hazards have been maintained as is this afternoon. SCA ends for
the rivers at 7 pm...followed by the Sound/Bay at 10 pm.

Cold front slides offshore tonight with winds/waves/seas decreasing
behind the front. Will end SCA for the southern waters at 1 am...and
the northern waters have been extended until 10 am Sat for elevated
seas. SCA's not likely Sat despite weak N surge. May have some seas
up to 5 ft across the outer waters Sat night into Sunday. Will hold
off with any headlines for now given low confidence.

Marine conditions then improve Sunday night into Monday. Another
low pressure system affects the region late Mon/Tue.

&&

.TIDES/COASTAL FLOODING...

Another coastal flood statement may be needed for the Bay side of
the Lwr MD Eastern Shore for the high tide cycle Sat morning. This
would mainly be for Bishops Head where levels may again come close
to minor flood thresholds.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for
     ANZ635>638.
     Small Craft Advisory until 10 PM EDT this evening for
     ANZ630>634.
     Small Craft Advisory until 10 AM EDT Saturday for ANZ650-652-
     654.
     Small Craft Advisory until 1 AM EDT Saturday for ANZ656-658.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...JDM
AVIATION...LSA
MARINE...JDM
TIDES/COASTAL FLOODING...JDM
Hazardous weather outlook, Mar 31, 3:20 PM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service WAKEFIELD VA
320 PM EDT Fri Mar 31 2017

MDZ021>025-VAZ048-064-075>078-509-510-519-521-522-011930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Caroline-Westmoreland-Richmond-Northumberland-Lancaster-
Western Louisa-Eastern Louisa-Western King and Queen-Western Essex-
Eastern Essex-
320 PM EDT Fri Mar 31 2017

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.

.DAY ONE...Tonight.

There is a slight risk of strong to severe thunderstorms this
evening. Some of the storms may produce strong gusty winds...small
hail...and heavy downpours.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ060>062-065>069-079>090-092-093-095>100-
511>518-520-523>525-011930-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland-
Goochland-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Eastern King and Queen-
York-Newport News-Hampton/Poquoson-
320 PM EDT Fri Mar 31 2017

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Tonight.

There is a slight risk for severe thunderstorms this evening.
Scattered severe thunderstorms are possible. The main threats will
be damaging winds...large hail...and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

44

In the hours before

Local storm report, Mar 31, 6:11 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
611 PM EDT FRI MAR 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             4 NNE RIVERDALE         36.61N 76.93W
03/31/2017  E1.00 INCH       SOUTHAMPTON        VA   TRAINED SPOTTER

            .

&&

NWS WAKEFIELD VA
IRIS SYSTEM
Local storm report, Mar 31, 6:20 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
620 PM EDT FRI MAR 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             1 WSW GREENBRIER        36.78N 76.23W
03/31/2017  E1.00 INCH       CITY OF CHESAPEAKE VA   PUBLIC

            HAIL AT GREENBRIER MALL.

&&

JO
Local storm report, Mar 31, 6:31 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
631 PM EDT FRI MAR 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TORNADO          2 SSW KEMPSVILLE        36.80N 76.17W
03/31/2017                   CITY OF VIRGINIA BEVA   PUBLIC

            POSSIBLE TORNADO ON GROUND NEAR INDIAN RIVER
            RD AND KEMPSVILLE ROAD. TORNADO REPORTS ON
            GROUND BY PUBLIC WITH NUMEROUS OTHER REPORTS
            OF HIGH WINDS AND LIMBS BEING TOSSED AROUND.
            .

&&

JO
Local storm report, Mar 31, 6:33 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
633 PM EDT FRI MAR 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TORNADO          3 SSW GALLUPS CORNER    36.76N 76.14W
03/31/2017                   CITY OF VIRGINIA BEVA   911 CALL CENTER

            TORNADO ON THE GROUND.

&&

NWS WAKEFIELD VA
IRIS SYSTEM
Local storm report, Mar 31, 6:34 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
634 PM EDT FRI MAR 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             1 SE AHOSKIE            36.27N 76.97W
03/31/2017  E1.00 INCH       HERTFORD           NC   LAW ENFORCEMENT

            .

&&

JO
Local storm report, Mar 31, 6:38 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
638 PM EDT FRI MAR 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             2 S PORTLOCK            36.76N 76.28W
03/31/2017  E1.00 INCH       CITY OF CHESAPEAKE VA   PUBLIC

            .

&&

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:14 AM EDTSpecial Weather StatementAKQAmelia, Cumberland, Dinwiddie, Fluvanna, Lunenburg, Nottoway and 2 more46 min
Mar 31, 9:08 AM EDTSpecial Weather StatementAKQAmelia, Brunswick, Lunenburg, Mecklenburg, Nottoway, Prince Edward22 min
Mar 31, 9:36 AM EDTSpecial Weather StatementAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Lunenburg, Mecklenburg and 1 more24 min
Mar 31, 10:24 AM EDTSpecial Weather StatementAKQBrunswick, Chesterfield, Dinwiddie, Greensville, Henrico, Prince George and 4 more51 min
Mar 31, 11:09 AM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, Sussex, City of Franklin51 min
Mar 31, 12:08 PM EDTSpecial Marine WarningAKQ82 min
Mar 31, 12:19 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk41 min
Mar 31, 12:24 PM EDTSpecial Weather StatementAKQGloucester, Isle of Wight, Mathews, Northampton, York, City of Hampton and 5 more66 min
Mar 31, 12:52 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Virginia Beach38 min
Mar 31, 2:23 PM EDTSpecial Weather StatementAKQMecklenburg52 min
Mar 31, 3:15 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia45 min
Mar 31, 3:19 PM EDTSpecial Weather StatementAKQBrunswick, Greensville41 min
Mar 31, 3:35 PM EDTSevere Thunderstorm WarningAKQGreensville, City of Emporia40 min
Mar 31, 4:06 PM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg, Nottoway39 min
Mar 31, 4:07 PM EDTSevere Thunderstorm WarningAKQSouthampton38 min
Mar 31, 4:14 PM EDTSevere Thunderstorm WarningAKQGreensville30 min
Mar 31, 4:17 PM EDTSpecial Weather StatementAKQMecklenburg43 min
Mar 31, 4:39 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk51 min
Mar 31, 4:40 PM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg, Nottoway50 min
Mar 31, 5:06 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Suffolk54 min
Mar 31, 5:09 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg, Nottoway51 min
Mar 31, 5:34 PM EDTTornado WarningAKQCity of Chesapeake, City of Suffolk26 min
Mar 31, 5:41 PM EDTSevere Thunderstorm WarningAKQSouthampton, City of Suffolk49 min
Mar 31, 5:45 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Prince George, Southampton, Sussex and 1 more45 min
Mar 31, 5:54 PM EDTTornado WarningAKQCity of Chesapeake, City of Portsmouth36 min
Mar 31, 5:55 PM EDTSpecial Marine WarningAKQ80 min
Mar 31, 6:04 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach41 min
Mar 31, 6:10 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Greensville, Isle of Wight, Southampton, Surry, Sussex and 1 more50 min
Mar 31, 6:13 PM EDTTornado WarningAKQCity of Chesapeake, City of Virginia Beach47 min
Mar 31, 6:14 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk46 min
Mar 31, 6:31 PM EDTTornado WarningAKQCity of Chesapeake, City of Suffolk21 min
Mar 31, 6:42 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Franklin, City of Suffolk48 min
Mar 31, 6:52 PM EDTTornado WarningAKQIsle of Wight, City of Chesapeake, City of Suffolk23 min
Mar 31, 7:08 PM EDTSpecial Marine WarningAKQ112 min
Mar 31, 7:08 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk37 min
Mar 31, 7:11 PM EDTSpecial Weather StatementAKQGloucester, James City, Mathews, Surry, York, City of Williamsburg64 min
Mar 31, 7:13 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth62 min
Mar 31, 7:13 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk47 min
Mar 31, 7:38 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Portsmouth, City of Virginia Beach67 min

Nearby

Flash Flood Warnings in Virginia, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.